MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC SUREFORM; SUREFORM 45

INTUITIVE SURGICAL, INC SUREFORM; SUREFORM 45
Model Number 480445-04
Medical Device Problem Code Unintended Movement (3026)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/17/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Intuitive surgical, inc.(isi) has not received the instrument for evaluation.Therefore, the root cause of the customer reported failure mode has not been determined.A follow-up mdr will be submitted if the product is returned and evaluated and/ or if additional information is received.A review of the logs for the sureform stapler associated with this event has been performed and the following additional information was provided: the logs were not available, so the procedure review dashboard was used to collect data on the installs.Logs show pn 480445-06, ln k13240208-0586, was installed on the system 3x and fired 2 green reloads.On install 1, the first clamp was successful, and the firing was completed with no pauses for compression.On install 2, the system failed to detect the reload color, and the user manually selected the green reload on the surgeon side console (ssc) touchpad.No clamping or firing was attempted.On install 3, the first two clamp attempts were successful, and the firing was completed with no pauses for compression.The instrument was then removed and not used in the procedure again.There were no stapler related errors in the logs.
 
Event or Problem Description
It was reported that during a da vinci-assisted low anterior resection surgical procedure, the sureform 45 stapler jaws opened and closed by itself after loading the second reload.The customer was completing the procedure as planned with no further issue reported.No fragment fell inside the patient.No known impact or patient consequence was reported.
 
Additional Manufacturer Narrative
Intuitive surgical, inc.(isi) followed up with the initial reporter and obtained additional information: the issue occurred with the surgeon¿s head inside the surgeon console¿s high resolution stereo viewer.The issue occurred while the surgeon was attempting to manipulate instruments from the surgeon console.The failure was not related to an inability to move the instrument at all.The movements of the surgeon did scale appropriately to the instrument.The instrument moved in the intended direction.The timing of instrument movement was appropriate and there was no collision between the instruments.The issue was intermittent and it was reseated to resolve the issue.The device was inspected prior to use and there was no damage out of the ordinary.
 
Event or Problem Description
Refer to h11 for follow-up information.

Brand Name
SUREFORM
Common Device Name
SUREFORM 45
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer (Section G)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer Contact
izabel nielson
3410 central expressway
santa clara, CA 95051
4085232100
MDR Report Key24609318
Report Number2955842-2026-16002
Device Sequence Number9834508
Product Code GDW
UDI-Device Identifier10886874117580
UDI-Public(01)10886874117580(10)K13240208
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K183224
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional
Initial Reporter Occupation Other Health Care Professional
Remedial Action Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/30/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number480445-04
Device Catalogue Number480445
Device Lot NumberK13240208 0586
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 02/19/2026
Supplement Date Received by Manufacturer03/19/2026
06/05/2026
Initial Report FDA Received Date03/16/2026
Supplement Report FDA Received Date04/14/2026
06/30/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/08/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DA VINCI INSTRUMENTS AND ACCESSORIES.
Patient SexUnknown